Alert archive / Florida / River Flood Warnings in 2017

River Flood Warning 16, NWS Jacksonville, FL

September 9, 2017Clay County, Florida

NWS Jacksonville, FL issued this river flood warning at Sep 9, 2017, 9:42 PM EDT for Clay County, Florida. It took effect at Sep 11, 2017, 6:59 AM EDT. It was in force for 3 days.

The area

The counties it named.

The facts

Issued
Sep 9, 2017, 9:42 PM EDT (01:42 UTC)
In effect from
Sep 11, 2017, 6:59 AM EDT
Expired
Sep 14, 2017, 10:03 AM EDT
In force
3 days
Issued by
NWS Jacksonville, FL
Area
Storm-based polygon
Flood severity
Major

County Clay County, FL

The radar

The Jacksonville radar (KJAX), 58 km from the middle of the area, began a volume at 01:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point South Fork Black Creek near Penney Farms (PNYF1). The gauge peaked at 29.38 ft at Sep 11, 2017, 1:00 PM EDT.

actionminormoderatemajor10203009/1009/1109/1209/1309/1409/15
Action stage
10 ft
Minor stage
14.5 ft
Moderate stage
17.5 ft
Major stage
20 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02245500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this river flood warning went out at Sep 9, 2:50 PM EDT, 6 hours 52 minutes earlier.

Area forecast discussion, Sep 9, 2:50 PM EDT, 6 hours 52 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
250 PM EDT Sat Sep 9 2017

.SHORT TERM...This afternoon-Monday night...Latest satellite
imagery shows a southwest to northeast band of clouds and showers
stretched from south of Tampa to around the Flagler-Volusia county
line associated with the same boundary/front that's been stalled
over the area for a couple of days now. This is likely the best
indication that the current shower activity over northeastern
Florida is not associated with Hurricane Irma. Showers will
continue through tonight, penetrating further inland with time.
After Irma finally makes its expected northward turn, rainbands
will begin to move into northeastern Florida and then southeastern
Georgia, likely late tonight or Sunday morning. The arrival of
rainbands will increase the likelihood of flooding as well as
tornadoes.

Rainbands and squalls will continue to increase in coverage
Sunday and steady northeasterly winds will be on the rise, with
tropical storm force winds possible as early as late Sunday
morning across northeastern Florida, and late Sunday evening
across southeastern Georgia. Tropical Storm force winds will
continue through Monday, with some hurricane force gusts.

No matter the strength and exact track of Hurricane Irma,
northeastern Florida and southeastern Georgia will see significant
impacts including wind damage and flooding as well as possible
tornadoes. Please continue to closely monitor the latest official
forecast from the National Hurricane Center and heed the advice of
local officials. Now is the time to complete any hurricane
preparations as conditions will further deteriorate tonight.

.LONG TERM...Tuesday-Saturday...Precipitation chances are
expected to decrease Tuesday as Irma moves to the North. Weak
ridging to the East will provide a moist Southerly flow through
mid week, with mainly diurnally driven convection expected. A
degree of uncertainty in the forecast toward next weekend, as
extended models diverge on behavior of hurricane Jose. So at this
point will favor a seasonal forecast with mainly diurnally driven
convection for next weekend.

&&

.AVIATION...Onshore flow with gusty winds will continue this 18z
TAF period, with showers with embedded thunderstorms increasing in
coverage. Restrictions will be expected through this period.

&&

.MARINE....Conditions will continue to deteriorate through early
next week as Hurricane Irma is forecast to track well west of the
waters. A Hurricane Warning is in effect for the NE FL waters and
a Hurricane Watch is in effect for the SE GA waters.

Rip Currents: High Risk of rip through at least early next week.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  66  72  65  75 /  40  70 100 100
SSI  73  77  75  82 /  80 100 100 100
JAX  73  78  74  80 /  90 100 100 100
SGJ  77  80  75  83 /  90 100 100 100
GNV  74  78  73  77 /  70 100 100  90
OCF  75  79  74  78 /  50 100 100  90

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...Flash Flood Watch through Monday evening for Alachua-Baker-
     Bradford-Clay-Coastal Duval-Coastal Nassau-Columbia-Flagler-
     Gilchrist-Hamilton-Inland Duval-Inland Nassau-Marion-Putnam-
     St. Johns-Suwannee-Union.

     Hurricane Warning for Alachua-Baker-Bradford-Clay-Coastal Duval-
     Coastal Nassau-Columbia-Flagler-Gilchrist-Hamilton-Inland
     Duval-Inland Nassau-Marion-Putnam-St. Johns-Suwannee-Union.

GA...Flash Flood Watch through Monday evening for Appling-Atkinson-
     Bacon-Brantley-Charlton-Clinch-Coastal Camden-Coastal Glynn-
     Coffee-Echols-Inland Camden-Inland Glynn-Jeff Davis-Pierce-
     Ware-Wayne.

     Tropical Storm Watch for Appling-Bacon-Brantley-Coffee-Jeff
     Davis-Pierce-Wayne.

     Hurricane Watch for Atkinson-Charlton-Clinch-Coastal Camden-
     Coastal Glynn-Echols-Inland Camden-Inland Glynn-Ware.

AM...Hurricane Watch for Coastal waters from Altamaha Sound to
     Fernandina Beach FL out 20 NM-Waters from Altamaha Sound GA
     to Fernandina Beach FL from 20 to 60 NM.

     Hurricane Warning for Coastal waters from Fernandina Beach to
     St. Augustine FL out 20 NM-Coastal waters from St.
     Augustine to Flagler Beach FL out 20 NM-Waters from
     Fernandina Beach to St. Augustine FL from 20 to 60 NM-
     Waters from St. Augustine to Flagler Beach FL from 20 to 60
     NM.

&&

Struble/Bowen/McGinnis
Hazardous weather outlook, Sep 9, 1:30 PM EDT, 8 hours 12 minutes before
Hazardous Weather Outlook
National Weather Service Jacksonville FL
130 PM EDT Sat Sep 9 2017

AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-124-125-
GAZ132>136-149>154-162>166-101000-
Coastal waters from Altamaha Sound to Fernandina Beach FL out
20 NM-
Coastal waters from Fernandina Beach to St. Augustine FL out
20 NM-
Coastal waters from St. Augustine to Flagler Beach FL out 20 NM-
Waters from Altamaha Sound GA to Fernandina Beach FL from 20 to
60 NM-
Waters from Fernandina Beach to St. Augustine FL from 20 to 60 NM-
Waters from St. Augustine to Flagler Beach FL from 20 to 60 NM-
Hamilton-Suwannee-Columbia-Baker-Inland Nassau-Inland Duval-Union-
Bradford-Clay-St. Johns-Gilchrist-Alachua-Putnam-Flagler-Marion-
Coastal Nassau-Coastal Duval-Coffee-Jeff Davis-Bacon-Appling-
Wayne-Atkinson-Ware-Pierce-Brantley-Inland Glynn-Coastal Glynn-
Echols-Clinch-Charlton-Inland Camden-Coastal Camden-
130 PM EDT Sat Sep 9 2017

...HURRICANE WARNING FOR NORTHEAST FLORIDA...
...HURRICANE AND TROPICAL STORM WATCHES FOR SOUTHEAST GEORGIA...
...FLASH FLOOD WATCH IN EFFECT THROUGH MONDAY EVENING...

This Hazardous Weather Outlook is for Northeast Florida,
Southeast Georgia and the Adjacent Coastal Waters.

.DAY ONE...Today and Tonight...

A Hurricane Warning is in effect for northeast Florida and the
adjacent coastal waters. A Hurricane Watch and Tropical Storm
Watches are in effect for southeast Georgia and the adjacent coastal
waters.

Water levels may approach minor coastal flooding levels
near time of high tides.

Isolated thunderstorms are possible. Locally heavy rainfall and
minor flooding is possible along the coastal areas today. A Flash
Flood Watch is in effect for the entire region.

.DAYS TWO THROUGH SEVEN...Sunday through Friday...

Hurricane Watches and Warnings and Tropical Storm Watches in effect
through Monday night.

Tropical tornadoes in rainbands are possible Sunday afternoon
through Monday.

A Flash Flood Watch is in effect for the entire region. 6 to 10
inches of rain is possible for areas along and west of I-75 and
northwest of Waycross, with 8 to 15 inches of rain and isolated
amounts up to 20 inches elsewhere through Monday night.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

For additional information, visit the National Weather Service in
Jacksonville website on the internet at weather.gov/jax.

In the hours before

Local storm report, Sep 9, 4:29 PM EDT, 5 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
429 PM EDT SAT SEP 09 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0419 PM     NON-TSTM WND GST 1 WNW MAYPORT           30.39N 81.43W
09/09/2017  M41 MPH          DUVAL              FL   ASOS

            ASOS MEASURED A NON-THUNDERSTORM WIND GUST OF 35 KTS OR
            41 MPH FROM THE NORTHEAST.

&&

NMCGINN
Local storm report, Sep 9, 8:25 PM EDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
825 PM EDT SAT SEP 09 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0655 PM     NON-TSTM WND GST JEKYLL ISLAND           31.04N 81.42W
09/09/2017  M40 MPH          GLYNN              GA   MESONET

            MESONET STATION MEASURED A NON-THUNDERSTORM WIND GUST OF
            40 MPH.

&&

WCORLESS
Local storm report, Sep 9, 8:28 PM EDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
828 PM EDT SAT SEP 09 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0715 PM     NON-TSTM WND DMG 2 N MAYPORT             30.42N 81.41W
09/09/2017                   AMZ452             FL   MESONET

            MESONET STATION MEASURED A NON-THUNDERSTORM WIND GUST OF
            40 MPH.

&&

WCORLESS

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 9, 9:25 PM EDTRiver Flood WarningJAXClay5 days
Sep 9, 9:27 PM EDTRiver Flood WarningJAXBaker, Nassau16 days
Sep 9, 9:39 PM EDTRiver Flood WarningJAXAlachua, Columbia, Gilchrist32 days
Sep 10, 5:10 AM EDTSpecial Marine WarningJAX65 min
Sep 10, 6:18 AM EDTAreal Flood WarningJAXBaker, Bradford, Clay, Duval, Saint Johns6 hr
Sep 10, 8:14 AM EDTAreal Flood WarningJAXClay, Putnam3 hr
Sep 10, 9:11 AM EDTAreal Flood WarningJAXAlachua, Bradford, Clay, Columbia, Gilchrist, Union3 hr
Sep 10, 9:59 AM EDTRiver Flood WarningJAXColumbia, Hamilton, Suwannee3 days
Sep 10, 9:59 AM EDTRiver Flood WarningJAXHamilton, Suwannee5 days
Sep 10, 10:12 AM EDTAreal Flood WarningJAXAlachua, Flagler, Marion, Putnam3 hr
Sep 10, 11:57 AM EDTAreal Flood WarningJAXAlachua, Bradford, Clay, Flagler, Putnam, Saint Johns3 hr
Sep 10, 12:05 PM EDTSpecial Marine WarningJAX25 min
Sep 10, 12:09 PM EDTAreal Flood WarningJAXClay, Duval, Nassau, Saint Johns3 hr
Sep 10, 12:19 PM EDTTornado WarningJAXFlagler, Saint Johns22 min
Sep 10, 1:11 PM EDTAreal Flood WarningJAXNassau3 hr
Sep 10, 1:28 PM EDTTornado WarningJAXFlagler32 min
Sep 10, 3:09 PM EDTAreal Flood WarningJAXFlagler, Putnam3 hr
Sep 10, 4:11 PM EDTAreal Flood WarningJAXNassau3 hr
Sep 10, 4:39 PM EDTAreal Flood WarningJAXClay, Duval, Saint Johns3 hr
Sep 10, 4:39 PM EDTTornado WarningJAXSaint Johns24 min
Sep 10, 4:58 PM EDTAreal Flood WarningJAXDuval, Nassau, Saint Johns3 hr
Sep 10, 5:21 PM EDTAreal Flood WarningJAXClay, Flagler, Putnam, Saint Johns3 hr
Sep 10, 5:43 PM EDTAreal Flood WarningJAXDuval, Nassau3 hr
Sep 10, 5:48 PM EDTAreal Flood WarningJAXFlagler, Putnam3 hr
Sep 10, 7:36 PM EDTTornado WarningJAXFlagler24 min
Sep 10, 7:42 PM EDTTornado WarningJAXSaint Johns33 min
Sep 10, 7:59 PM EDTAreal Flood WarningJAXNassau3 hr
Sep 9, 9:21 PM EDTRiver Flood WarningJAXEchols36 hr
Sep 10, 5:13 PM EDTFlash Flood WarningJAXCamden3 hr
Sep 10, 5:41 PM EDTAreal Flood WarningJAXCamden, Glynn3 hr

Nearby

River Flood Warnings in Florida, 2017Every river flood warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.